MAUDE Adverse Event Report: CAREFUSION NON-VENTED BLOOD SET

CAREFUSION NON-VENTED BLOOD SET
Model Number 2477-0000
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The affected product has been received and the evaluation is pending.A follow up report will be submitted once the evaluation is completed.
 
Event or Problem Description
The customer reported that the tubing set leaked at the silicone pumping segment during use on a pediatric patient.There was no report of patient harm.
 
Additional Manufacturer Narrative
The customer report that the tubing set leaked was confirmed.Visual inspection of the as-received set observed dried blood residue atop the blood filter drip chamber and within one of the two tubing above the blood filter drip chamber.Further inspection of both tubing engagements to their corresponding inlet ports on the top of the blood filter drip chamber identified a small amount of fluid leaking from the engagement of the tubing with the dried blood residue.Slight tugging at the engagement produced separation from the top of the drip chamber component.Additional visual inspection of the separated tubing end observed insufficient areas of expected solvent.The tubing depth was within normal limits, and dimensional analysis of the separated tubing was observed to be within specification.The root cause of the leak and separation during testing was identified as a manufacturing assembly issue of insufficient solvent applied at the engagement of the tubing to the top of the blood filter drip chamber.
 
Event or Problem Description

Brand Name
NON-VENTED BLOOD SET
Common Device Name
BLOOD SET
Manufacturer (Section D)
CAREFUSION
10020 pacific mesa blvd
san diego CA 92121 4386
MDR Report Key8197985
Report Number9616066-2018-02605
Device Sequence Number16515729
Product Code FPA
UDI-Device Identifier07613203011310
UDI-Public7613203011310
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
K894842
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 11/29/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number2477-0000
Device Catalogue Number2477-0000
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/20/2018
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date12/26/2018
Supplement Report FDA Received Date03/02/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1